[Skip to Content]
[Skip to Content Landing]
Article
June 21, 1924

CINCHOPHEN POISONINGREPORT OF A CASE OF SEVERE ALLERGIC REACTION

Author Affiliations

Assistant Professor in Medicine, University of Minnesota Medical School MINNEAPOLIS

JAMA. 1924;82(25):2010-2011. doi:10.1001/jama.1924.02650510010003
Abstract

Cinchopen and neocinchophen are being extensively advertised as superior to the salicylates in the treatment of rheumatic fever. Of these, neocinchophen is becoming especially prominent in the recent literature.1 The freedom from toxicity in the ordinary antirheumatic doses is being especially stressed.2 Barbour, Lozinsky and Clements 3 are very enthusiastic about the use of neocinchophen as a substitute for salicylates in practically all conditions in which the latter are usually indicated. Others4 report very favorable results. Since cinchophen and its close derivative neocinchophen have been lauded as nontoxic drugs in gout and arthritis,5 it might be well to sound a note of warning against the indiscriminate use of both these substances, because a study of the literature, together with the case here reported, demonstrates that these drugs, especially the mother substance cinchophen, are not entirely free from serious toxic symptoms.

Cinchophen was introduced into this country

First Page Preview View Large
First page PDF preview
First page PDF preview
×